Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Why do I have dark patches and pigmentation on skin ?

Hi, My son, aged 18, has dark pigmentation on his nose for more than a year now. He is overweight , weighs 98 kgs and is 5.10 ft tall. He has darkened skin in underarm area as well as back of his neck. He was tested by a Dermatologist for Thyroid and results are: T3=1.41 ng/dl, T4=7.75 ug/dl,TSH=6.16 ug/mL, FT4=1.22 ng/100 mL. He was prescribed Terbicip Cream, BanTan Cream, Tretin Cream 0.05%, and Tab AF-150. a month, Treatment was followed for but discontinued as there was no visible improvement. Now the dark pigmentation on the nose is becoming more prominent. I want to discuss this with a specialist now. Thanks!
Asked On : Fri, 27 Apr 2012
Answers:  2 Views:  163
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi...dear Shankar..,
Thanks for choosing HCM..,
Darkened under hormones, face and nose...,
could be Hormonal imbalance..,
So evaluate complete Hormaonal assay..,
Dark underarms could be...ERYTHRASMA..,
So evaluate this..,
Treatment is....Applicartion of 1%Erythromycin gel...,
Tab. Doxycycline 100 mg daily for 30 days..,
Tab...Fluconazaolwe 150 mg weeeklyonce for 6 weeeks.,
Answered: Fri, 27 Apr 2012
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Your reports suggest that you are having mild hypothyroidism.
These dark pigmentations could also be due to insulin resistance resulting in acanthiosis nigricans apart from erythrasma.
You must be investigated for fasting and post prandial levels of sugar as well as insulin.
Consult an endocrinologist for the evaluation and treatment.
Answered: Sat, 28 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor